Random subgraphs of finite graphs. II. The lace expansion and the triangle condition

Christian Borgs, Jennifer T. Chayes, Remco Van Der Hofstad, Gordon Slade, Joel Spencer

Research output: Contribution to journalArticle

Abstract

In a previous paper we defined a version of the percolation triangle condition that is suitable for the analysis of bond percolation on a finite connected transitive graph, and showed that this triangle condition implies that the percolation phase transition has many features in common with the phase transition on the complete graph. In this paper we use a new and simplified approach to the lace expansion to prove quite generally that, for finite graphs that are tori, the triangle condition for percolation is implied by a certain triangle condition for simple random walks on the graph. The latter is readily verified for several graphs with vertex set {0, 1,..., r - 1} n, including the Hamming cube on an alphabet of r letters (the n-cube, for r = 2), the n-dimensional torus with nearest-neighbor bonds and n sufficiently large, and the n-dimensional torus with n > 6 and sufficiently spread-out (long range) bonds. The conclusions of our previous paper thus apply to the percolation phase transition for each of the above examples.

Original languageEnglish (US)
Pages (from-to)1886-1944
Number of pages59
JournalAnnals of Probability
Volume33
Issue number5
DOIs
StatePublished - Sep 1 2005

    Fingerprint

Keywords

  • Lace expansion
  • Percolation
  • Phase transition
  • Random graph
  • Triangle condition

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this